Poison in the Medicine Cabinet

Written by: admin Date of published: . Posted in Allergy, Good Health, Immune System, Kids

Start The Path To A
Healthier Life

Contact Us Today

Your Name (required)

Your Email (required)

Subject

Your Message

Poison in the Medicine Cabinet


 Poison in the Medicine Cabinet


Acetaminophen overdose is the leading cause of liver failure in both the United States and Great Britain. Fifty percent of all acute liver failure in the U.S. is attributed to acetaminophen consumption. While many of these cases result from an overdose, either intentional or unintentional, even “correct dosage” has been linked in some cases to liver damage, liver failure and death. In the United States, approximately 56,000 liver injuries requiring emergency treatment, 26,000 hospitalizations and 458 deaths per year are attributed to acetaminophen consumption.

One of the main problems with this popular drug is how easy it is to overdose unintentionally. The FDA is well aware of the dangers of acetaminophen and recommended stronger label warnings in 2002. In 2009 it recommended that the standard dose be lowered.

Exceptional risk factors for acetaminophen poisoning include:

  • fasting (which frequently occurs when people are ill or in extreme pain)
  • dieting
  • alcohol consumption
  • mixing medications (acetaminophen is an ingredient in many cold and flu remedies and pain medications.)
  • AIDS
  • liver disease
  • malnutrition
  • anorexia
  • kidney disease

There are many holistic alternatives that you can keep in your Medicine Cabinet that won’t have any ill effects on your body. Give us a call or stop by and we can recommend alternatives that work for you.

Contact Dr. Linda at 773-385-9432 for more tips on healthy snacking.

Tags:

Trackback from your site.

Leave a comment